Childhood Diseases

Question
Posted by: Cornilie | 2012-11-22

Q.

Loss of Appetite

Hi Doc. My son is 6 years old. He is currently on Methylphenidate in the mornings and strattera at nights. It seems to be working well. I am however worried about his loss of appetite. I know these medications does this, but is there something that I can give him as a supplement. I tried Pediasure with water but he doesnt like it. Can I mix it with milk or do you know of something else I can give him. He currently weighs 24kg and is 1,25m tall. He has lost a kg since starting the meds.

Thanks

Expert's Reply

A.

Paediatrician

You are correct, both of these medicines have a great effect on children's appetites. It is very difficult to deal with this particular side effect. It may be necessary to stop one of these treatments as your son cannot continue to lose weight like this. Please discuss this problem with the prescribing doctor ASAP.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.